Alabama, 2006Damaging Wind in Alabama, May 7, 2006
May 7, 2006 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 7, 3:20 AM CST, 6 hours 10 minutes earlier.
Area forecast discussion, May 7, 3:20 AM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
420 AM CDT SUN MAY 7 2006
.SHORT TERM...(TODAY AND TONIGHT). LATEST SFC MAP SHOWS WEAK SFC
BOUNDARY NOW WELL TO THE N OF CWFA STRETCHING FROM JUST SOUTH OF
KANB TO JUST NORTH OF KMEI TO NORTH OF KJAN. THIS NORTHERN POSITION
OF THE FRONT COULD LIMITED THE POTENTIAL FOR WIDESPREAD CONVECTION
WHICH IS DEPICTED BY THE MODELS LATER THIS MORNING. ALOFT LATEST RUC
DATA OVERLAYED WITH IR/WV LOOPS SHOW NEXT S/W TROF MOVING ACROSS
WESTERN LA WITH SIGNIFICANT VORT MAX NEAR THE BASE OF THE TROF
TRACKING EASTWARD ALONG THE LA COAST. BOTH THE NAM AND GFS DEPICT
BETTER LIFT AND FORCING ALOFT JUST NORTH OF THE AL/MS/NWFL COAST
THIS MORNING AS THIS UPPER FEATURE CONTINUES TO TRACK
EASTWARD...WITH THE ONSET OF WIDESPREAD HEAVY CONVECTION MOVING FROM
SOUTHERN MS INTO SOUTHERN AL AROUND 12Z THIS MORNING...SHIFTING
EASTWARD INTO THE NWFL THIS AFTERNOON. WITH MARGINAL CAPES UP TO
1500 J/KG INLAND...H8 JET AROUND 30 KNOTS GENERALLY FROM THE WEST
AND MARGINAL SHEAR DEPICTED IN THE LOWEST 1KM A FEW STORMS MOVING
FROM MS INTO AL THIS MORNING COULD PRODUCE STRONG TO DAMAGING WINDS
AND SMALL TO MEDIUM SIZE HAIL. AS SFC TEMPS HEAT LATER IN THE DAY
THE POTENTIAL FOR SOMEWHAT STRONGER STORMS EXISTS...ESPECIALLY OVER
INLAND SECTIONS OF THE FL PANHANDLE STRETCHING NORTHWARD INTO
EXTREME SOUTHERN AL. WITH THIS WILL CONTINUE TO MENTION A FEW STRONG
TO SEVERE TSTMS POSSIBLE IN THE WORDING OF THE FORECAST FOR TODAY.
WILL GO WITH CURRENT MAV GUIDANCE FOR TEMPS THROUGH TONIGHT.
/32
&&
.LONG TERM...(MONDAY THROUGH SATURDAY). SLIGHTLY DRIER PATTERN CAN
BE EXPECTED OVER MUCH THE CWFA FOR MONDAY AS MAIN S/W TROF MOVES OFF
TO THE EAST. THIS PATTERN WILL HOLD THROUGH EARLY WED FOLLOWED BY
INCREASING CLOUDINESS AND CHANCE POPS BY LATE WED INTO THU MORNING
AS A SERIES OF VORTS MOVE ACROSS THE CENTRAL GULF COAST REGION. THIS
NEXT SYSTEM SHOWS A FAIRLY STRONG COLD FRONT MOVING ACROSS THE
CENTRAL GULF STATES AND NORTHERN GULF OF MEX BY EARLY FRI GIVING WAY
TO A PD OF MUCH DRIER WEATHER OVER THE WEEKEND. THIS ALL DEPENDS ON
THE POSITION OF THE FRONT OVER THE GULF LATE FRI INTO SAT. /32
&&
.MARINE...LATEST SURFACE ANALYSIS SHOWING SURFACE BOUNDARY WELL
NORTH OF THE MARINE WATERS ACROSS THE CENTRAL SECTIONS OF ALABAMA
AND MISSISSIPPI. AN APPROACHING SHORTWAVE WILL INITIATE CONVECTION
ACROSS THE MARINE AREAS THIS MORNING...WITH SCATTERED TO NUMEROUS
COVERAGE EXPECTED. A FEW OF THE STORMS COULD BECOME STRONG...SO
MARINERS SHOULD BE AWARE OF POTENTIAL FOR GUSTY WINDS. A COLD POOL
DEVELOPING NORTH OF THE BOUNDARY SHOULD PUSH TOWARD THE COAST THIS
AFTERNOON AND MAY MOVE OFF THE COAST OVERNIGHT...BRINGING A LIGHT
OFFSHORE FLOW INTO MONDAY MORNING. OTHERWISE...WEAK HIGH PRESSURE
ACROSS THE EASTERN GULF WILL MAINTAIN A LIGHT ONSHORE WIND FLOW OVER
THE MARINE WATERS THROUGH MIDWEEK. MAINLY DRY CONDITIONS SHOULD
PREVAIL MONDAY AND TUESDAY A HIGH PRESSURE RIDGE BUILDS ALOFT. THE
NEXT BEST CHANCE OF RAIN WILL OCCUR LATE IN THE FORECAST PERIOD AS
ANOTHER SHORTWAVE APPROACHES ON WEDNESDAY. THE RAIN WILL CONTINUE
INTO THURSDAY AS A MODERATE ONSHORE FLOW DEVELOPS PRIOR TO THE
ARRIVAL OF A COLD FRONT. THE COLD FRONT IS CURRENTLY FORECAST TO
MOVE THROUGH THE COASTAL WATERS THURSDAY AFTERNOON...FOLLOWED BY A
MODERATE OFFSHORE FLOW. /22
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 83 65 88 66 / 70 20 20 10
PENSACOLA 80 68 85 68 / 70 30 30 10
DESTIN 78 70 83 70 / 70 40 30 10
EVERGREEN 81 62 86 60 / 70 30 20 10
WAYNESBORO 83 61 88 61 / 80 20 20 10
CAMDEN 84 61 86 62 / 70 20 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 7, 5:15 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SUN MAY 7 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
615 AM CDT SUN MAY 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
A WEAK AREA OF LOW PRESSURE ACROSS CENTRAL MISSISSIPPI WILL MOVE
EAST INTO CENTRAL ALABAMA TODAY...BRINGING A COOL FRONT NEAR THE
COAST THIS AFTERNOON. AN APPROACHING SHORTWAVE WILL INITIATE
CONVECTION THIS MORNING ACROSS MOST OF THE OUTLOOK AREA...WITH
SCATTERED TO NUMEROUS COVERAGE EXPECTED BY NOON. A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOS. LOCALIZED HEAVY RAIN IS ALSO A
POSSIBILITY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A COLD FRONT WILL APPROACH THE OUTLOOK AREA MIDWEEK...BRINGING WITH
SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. THE POTENTIAL OF
STRONG TO SEVERE THUNDERSTORMS WILL EXIST.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED FOR SEVERE WEATHER OPERATIONS THROUGH THIS AFTERNOON.
In the hours before
Special weather statement, May 7, 7:18 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
818 AM CDT SUN MAY 7 2006
MSZ078-071415-
STONE-
INCLUDING THE CITIES OF...WIGGINS...
818 AM CDT SUN MAY 7 2006
...STRONG THUNDERSTORMS APPROACHING STONE COUNTY...
AT 818 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 15 MILES WEST OF ROGERS LAKE...AND
MOVING EAST AT 30 MPH.
THESE STORMS WILL AFFECT AREAS IN AND AROUND...ROGERS
LAKE...PERKINSTON...AND WIGGINS THROUGH 915 AM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND BRIEF WIND GUSTS FROM 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.
Special weather statement, May 7, 8:35 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
935 AM CDT SUN MAY 7 2006
ALZ057-058-071530-
BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
935 AM CDT SUN MAY 7 2006
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BUTLER COUNTY
APPROACHING CRENSHAW COUNTY...
AT 935 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 10 MILES WEST OF HONORAVILLE TO
7 MILES WEST OF GEORGIANA...AND MOVING RAPIDLY EAST AT 35 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GEORGIANA...AVANT...HONORAVILLE...SAVILLE AND PIGEON CREEK THROUGH
1030 AM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND BRIEF STRONG WIND GUSTS FROM 40 TO
50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Thunderstorm Wind, Crenshaw
- When
- May 7, 9:30 AM CST to 9:35 AM CST
- Where
- Crenshaw County, 5 mi SE of Brantley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.533, -86.183
High winds from a thunderstorm blew part of a roof off a home near Weed (near the intersection of State Highway 141 and County Road 43).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in South Carolina, May 7, 2006$250,000 · 2 events
- Tornadoes and Hail in Kansas, May 7, 2006F1 · 32 events
- Lightning Strike in Georgia, May 7, 2006$125,000 · 1 event
- Flash Flooding and Hail in Texas, May 7 to 8, 2006$100,000 · 1.75 in hail · 5 events
- Tornadoes and Damaging Winds in Minnesota, May 7, 2006F1 · 4 events
- Tornadoes and Hail in Kansas, May 7, 2006F0 · 10 events
- Dust Devil in North Dakota, May 7, 20061 injured · 1 event
- Hail and Damaging Wind in Texas, May 7, 20062.75 in hail · 9 events
- Hail in Nebraska, May 7, 2006$1,000 · 1.75 in hail · 8 events
- Tornadoes and Hail in South Carolina, May 7, 2006$5,000 · F0 · 7 events
- Hail and Damaging Wind in Oklahoma, May 7, 20061.75 in hail · 5 events
- Hail in Nebraska, May 7, 20061 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505981.